MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE ANCHORS WITH ARTHROSCOPIC DELIVERY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. BONE ANCHORS WITH ARTHROSCOPIC DELIVERY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 4403
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Perforation (2001); Foreign Body In Patient (2687)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a rotator cuff surgery, the bone anchors were used to pin down the regeneten implant but the anchor broke into 2 upon implantation.The broken anchor could not be found as it dislodged into the joint space.A small void was left in the patient.The procedure was completed with a s+n back up device in a new location.There was a delay less than 30 minutes.And no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the staple specifications found that all parts have a specific pullout value and the molding process must be validated.Two undated, unlabeled arthroscopic images were provided which are pictures of a video screen and limited quality.The review of the images does not aid in determining root cause of the broken anchors and it¿s not clear the void that was noted.The implantable broken bone anchor was left unsecured in the patient's joint.Consequently, we cannot rule out the potential for micro-motion, migration, local skin irritation or pain.The patient was impacted by the retained anchor, the voided bone hole, and the less than 30-minute surgical delay.According to the report, there was no patient harm, and no medical intervention was required, therefore, no further clinical/medical assessment is necessary at this time.A device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.H11: h2: corrected data on: h5.

Brand Name
BONE ANCHORS WITH ARTHROSCOPIC DELIVERY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18610389
Report Number3003604053-2024-00003
Device Sequence Number7576492
Product Code LXH
UDI-Device Identifier00854501006159
UDI-Public854501006159
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K131635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Catalogue Number4403
Device Lot Number2123639
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown